# SDR 99ZZZX2395

- Difficulty date: May 1, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5488G
- Make and model: Cessna 421C
- Aircraft serial: 421C0235
- Engine: Cont GTSIO520L
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Forward
- Part time: 4,670 hours
- Stage of operation: NR
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

OIL PRESSURE DROPPED, ENGINE PROPELLER STARTED SLOWING.  PILOT FEATHERED PROPELLER AND MADE SAFE, PRECAUTIONARY LANDING.  APPEARS ENGINE HAD CATASTROPHIC FAILURE.  CRANK, ROD, OR COUNTERWEIGHT HAD COME APART.  SUBMITTER STATED TOO EARLY IN INVESTIGATION TO NAME SPECIFIC CAUSE.
